Lilac City Peds News

FDA warns about teething medication

Written By: Walter Hoerman MD - May• 10•11

This is a very rarely side effect of teething medicines, but the FDA has issued this new warning. Although usually safe, use caution with these medications.

” The FDA has issued a warning to consumers about the use of benzocaine, the main ingredient in over-the-counter liquids and gels used to reduce teething pain in very young children.

Benzocaine is associated with a rare but serious condition called methemoglobinemia, which greatly reduces the amount of oxygen carried through the bloodstream. In the most severe cases, the condition can be life-threatening.”

FDA warns about teething medication

You can follow any responses to this entry through the RSS 2.0 feed. You can leave a response, or trackback from your own site.

Leave a Reply

Your email address will not be published. Required fields are marked *

*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>